Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 13, 2019, 11:36 AM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2019, 11:36 AM CDT (16:36 UTC)
- Expired
- May 13, 2019, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 227 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
518 WGUS54 KMAF 131636 FFWMAF TXC243-131930- /O.NEW.KMAF.FF.W.0010.190513T1636Z-190513T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Midland/Odessa TX 1136 AM CDT Mon May 13 2019 The National Weather Service in Midland has issued a * Flash Flood Warning for... South central Jeff Davis County in southwestern Texas... * Until 230 PM CDT. * At 1135 AM CDT, Doppler radar indicated thunderstorms producing heavy rain over the Davis Mountains. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Bloys Camp, McDonald Observatory and Black Mountain. This includes the following low water crossing location SH 118 crossing Cherry Creek tributary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3079 10389 3045 10401 3051 10428 3085 10424 $$ 70
1 follow-up statement
645 WGUS74 KMAF 131755 FFSMAF Flash Flood Statement National Weather Service Midland/Odessa TX 1255 PM CDT Mon May 13 2019 TXC243-131930- /O.CON.KMAF.FF.W.0010.000000T0000Z-190513T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jeff Davis TX- 1255 PM CDT Mon May 13 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH CENTRAL JEFF DAVIS COUNTY... At 1253 PM CDT, Doppler radar indicated rain across the warned area. Flash flooding is expected to begin shortly or be ongoing. Some locations that will experience flooding include... Bloys Camp, McDonald Observatory and Black Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3079 10389 3045 10401 3051 10428 3085 10424 $$ 80
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:27 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 13, 6:27 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 627 AM CDT Mon May 13 2019 .DISCUSSION... See 12Z aviation discussion below. && .AVIATION... Scattered TS is currently seen on radar and will affect the TAF sites throughout the day, with the best chances at PEQ and FST this afternoon. TS is currently approaching MAF and has been accounted for with this issuance with more activity possible after 18Z. Confidence in timing is low so will wait till later to insert it into the MAF TAF. VFR conditions are expected outside of TS/SHRA. Hennig && .PREV DISCUSSION... /issued 424 AM CDT Mon May 13 2019/ DISCUSSION... Upper low currently over northern Chihuahua will move east today into extreme west Texas and be centered in the Guadalupe and Davis Mountains by early this evening. The upper low is then forecast to exit the southeastern Permian Basin by Tuesday morning. Lift and diffluence will increase today as the upper low approaches and showers and thunderstorms will increase in coverage. Some of the storms could produce hail and damaging winds especially along the path of the upper system from the Davis Mountains eastward into the lower Trans Pecos region of west Texas as wind shear increases in the steep lapse rates and cold air aloft. The heaviest rainfall should also be along the track of the upper system from the Davis Mountains eastward into the lower Trans Pecos. Expecting only the potential for local flooding as precipitable water values will not be significantly above normal with the upper low moving into a post frontal airmass. The precipitation should come to an end late this evening as the system departs. Looks like quiet weather Tuesday and Wednesday with warming temperatures to near normal by Wednesday as upper ridging moves over the forecast area. Another Pacific system will take aim on the region late Thursday and Friday. Thunderstorms will be possible across western section Thursday near the dryline and across mainly west Texas Friday with the dryline/Pacific front. Temperatures are expected to be near normal. Next weekend looks dry at this time in zonal flow with near normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 55 80 62 / 50 30 10 0 Carlsbad 74 53 81 54 / 50 10 0 0 Dryden 78 59 83 64 / 70 50 10 0 Fort Stockton 75 53 79 59 / 80 40 0 0 Guadalupe Pass 69 52 76 59 / 70 10 0 0 Hobbs 70 50 79 54 / 50 20 0 0 Marfa 71 44 77 46 / 70 10 0 10 Midland Intl Airport 75 55 80 59 / 60 40 10 0 Odessa 74 54 79 60 / 60 40 0 0 Wink 75 53 81 60 / 70 30 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, May 13, 5:19 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 519 AM CDT Mon May 13 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-141030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 519 AM CDT Mon May 13 2019 /419 AM MDT Mon May 13 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to increase in coverage today across the entire area. A few thunderstorms may become strong to marginally severe with damaging winds and large hail possible. Storms may also produce heavy rainfall which could lead to localized flash flooding. Storm coverage will decrease later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No widespread hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible and local interest should stay current with the latest weather forecast. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:18 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 13, 12:30 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 13, 12:46 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| May 13, 1:44 PM CDT | Special Weather Statement | MAF | Andrews | 46 min |
| May 13, 2:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| May 13, 2:43 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| May 13, 2:46 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 59 min |
| May 13, 2:52 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 113 min |
| May 13, 2:58 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 13, 3:08 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 13, 3:34 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| May 13, 3:36 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
| May 13, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| May 13, 3:40 PM CDT | Special Weather Statement | MAF | Ector | 50 min |
| May 13, 3:45 PM CDT | Special Weather Statement | MAF | Crane | 45 min |
| May 13, 3:48 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 13, 3:59 PM CDT | Special Weather Statement | MAF | Midland | 46 min |
| May 13, 4:03 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 3 hr |
| May 13, 4:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| May 13, 4:11 PM CDT | Special Weather Statement | MAF | Midland | 49 min |
| May 13, 4:20 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| May 13, 4:37 PM CDT | Special Weather Statement | MAF | Upton | 38 min |
| May 13, 5:03 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 57 min |
| May 13, 5:32 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 58 min |
| May 13, 6:28 PM CDT | Areal Flood Advisory | MAF | Reagan | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.